Alert archive / Arkansas / Flash Flood Warnings in 1998
Flash Flood Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 28, 1998, 3:06 PM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 1998, 3:06 PM CDT (20:06 UTC)
- Expired
- May 28, 1998, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 282007 FFWSHV ARC091-TXC037-282300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 306 PM CDT THU MAY 28 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS NORTHERN MILLER COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 600 PM CDT * AT 300 PM CDT... AREA LAW ENFORCEMENT INDICATED SEVERE FLOODING CONTINUED IN TEXARKANA AND IN NORTHERN MILLER COUNTY. THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER NORTHERN MILLER COUNTY. THESE THUNDERSTORMS WERE MOVING SLOWLY SOUTHEAST. * TORRENTIAL RAIN OF MORE THAN 10 INCHES IN TEXARKANA AND NORTHERN MILLER COUNTY HAS CLOSE MANY ROADS IN THE TEXARKANA AREA AND IN NORTHERN MILLER COUNTY. MOST SECONDARY ROADS ARE FLOODED AND IMPASSABLE. EVACUATION OF A NURSING HOME AND OTHER RESIDENCES HAS OCCURRED IN TEXARKANA. IN SOME AREAS... LAW ENFORCEMENT OFFICIALS CAN ONLY REACH THE RESIDENCES BY BOAT. IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT AND GO TO HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AWAY. IN AREAS OF HIGH WATER...KEEP CHILDREN AWAY FROM STORM DRAINS AND CULVERTS. & 03
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:15 PM CDT, 51 minutes earlier.
Area forecast discussion, May 28, 2:15 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT THU MAY 28 1998 CLASSIC SPIRAL UPR LOW MOVG INTO CNTRL AR AND ON LINE WITH SHORT TERM ETA RUN. VRY SLOW MVMNT CREATING ASTOUNDING TRAINING SW AR WITH PCPN GETTING INTO DOUBLE DIGITS AND THIS IS TO SW OF LOW CNTR ETA SHOWING VRY JUICY AIR OVERNIGHT WITH LIFT SHFTG JUST SOUTH. SO LOOKING FOR SCT TSTMS NORTH LA TONIGHT ALTHOUGH CLDS SHOWING A CLRG TREND EAST TX. OK THEN...WE WILL SEE CLRG TREND REST OF AREA BY FRI AFTN OR EVE. IN THE MEANTIME WE CAN HOPE SW AR IS SPARED TONIGHT. FWC TEMPS LOOK GOOD BUT A CAT TOO HIGH ON SAT AS FWC HAS BEEN DOING WITH MAX EXTREMES THIS SEASON. SHV 70/91/68/93 2100 MLU 72/91/69/91 4311 07
In the hours before
Special weather statement, May 28, 10:00 AM CDT, 5 hours 6 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU MAY 28 1998 AN UPPER LEVEL STORM SYSTEM WILL BEGIN TO MOVE EAST ACROSS THE AREA TODAY. STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE ONGOING IN THE THREE STATE VICINITY. HOWEVER...THESE STORMS ARE MAINLY REMAINING BELOW SEVERE LIMITS. REDEVELOPMENT OF THUNDERSTORMS WILL OCCUR ACROSS MUCH OF LOUISIANA THIS AFTERNOON AND POSSIBLE ACROSS THE REMAINDER OF THE AREA AS WELL. THESE STORMS MAY POSSIBLY CONTINUE INTO THE NIGHT HOURS ONCE AGAIN...BUT THIS DEPENDS ON THE SPEED OF THE UPPER LEVEL SYSTEM. ANY STORMS THAT DO DEVELOP WILL HAVE A POTENTIAL FOR BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT DO BECOME SEVERE WILL LIKELY REMAIN ISOLATED IN NATURE. HOWEVER...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS...AND HAM RADIO OPERATORS IS MAY POSSIBLY BE REQUIRED FOR AT LEAST LOUISIANA PORTIONS OF THE AREA THIS AFTERNOON OR EVENING. VII
Special weather statement, May 28, 10:00 AM CDT, 5 hours 6 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU MAY 28 1998 AN UPPER LEVEL STORM SYSTEM WILL BEGIN TO MOVE EAST ACROSS THE AREA TODAY. STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ARE ONGOING IN THE THREE STATE VICINITY. HOWEVER...THESE STORMS ARE MAINLY REMAINING BELOW SEVERE LIMITS. REDEVELOPMENT OF THUNDERSTORMS WILL OCCUR ACROSS MUCH OF LOUISIANA THIS AFTERNOON AND POSSIBLE ACROSS THE REMAINDER OF THE AREA AS WELL. THESE STORMS MAY POSSIBLY CONTINUE INTO THE NIGHT HOURS ONCE AGAIN...BUT THIS DEPENDS ON THE SPEED OF THE UPPER LEVEL SYSTEM. ANY STORMS THAT DO DEVELOP WILL HAVE A POTENTIAL FOR BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANY STORMS THAT DO BECOME SEVERE WILL LIKELY REMAIN ISOLATED IN NATURE. HOWEVER...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS...AND HAM RADIO OPERATORS IS MAY POSSIBLY BE REQUIRED FOR AT LEAST LOUISIANA PORTIONS OF THE AREA THIS AFTERNOON OR EVENING. VII
Local storm report, May 28, 11:15 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1030 AM ATLANTA TX FLOODING
05/28/98 CASS SEVERAL CARS FLOODED IN
HIGH WATER...PEOPLE
RESCUED FROM THE CARS.
03Local storm report, May 28, 11:15 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1030 AM ATLANTA TX FLOODING
05/28/98 CASS SEVERAL CARS FLOODED IN
HIGH WATER...PEOPLE
RESCUED FROM THE CARS.
03Local storm report, May 28, 2:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0230 PM RED SPRINGS TX 60 MPH TSTM GUST
05/27/98 SMITH TREES BLOWN DOWN BY HIGH
WINDS
03Local storm report, May 28, 2:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...DELAYED REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT THU MAY 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0230 PM RED SPRINGS TX 60 MPH TSTM GUST
05/27/98 SMITH TREES BLOWN DOWN BY HIGH
WINDS
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:17 AM CDT | Flash Flood Warning | SHV | Howard | 4 hr |
| May 28, 1:57 AM CDT | Flash Flood Warning | SHV | Hempstead | 4 hr |
| May 28, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 35 min |
| May 28, 3:36 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 34 min |
| May 28, 3:49 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 36 min |
| May 28, 4:07 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 48 min |
| May 28, 4:48 AM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:27 AM CDT | Flash Flood Warning | SHV | Columbia | 4 hr |
| May 28, 6:51 AM CDT | Flash Flood Warning | SHV | Lafayette | 4 hr |
| May 28, 8:18 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 32 min |
| May 28, 12:41 PM CDT | Flash Flood Warning | SHV | Miller | 3 hr |
| May 28, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 47 min |
| May 27, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 46 min |
| May 28, 6:05 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 60 min |
| May 28, 6:11 AM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
| May 28, 7:51 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 34 min |
| May 28, 8:45 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 45 min |
| May 28, 9:24 AM CDT | Flash Flood Warning | SHV | Cass | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 1998Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.